Stopping Neurontin

Discussion in 'Fibromyalgia Main Forum' started by taniar, Aug 9, 2005.

  1. taniar

    taniar New Member

    Hi All, I have been on low doses of Neurontin for almost 8years for sleep mostly.

    I have read old messages about the pros & cons of stopping this.

    I have 7 of the side effects mentioned for this drug so I would like to stop it BUT AM SCARED TO DO SO

    Has anyone stopped and not gone thru severe withdrawal?

    Any tips anyone?

    Thanks, Tania
  2. laura81655

    laura81655 New Member

    You need to taper down very slowly. Cut it back by 100 mg. and stick with that for a month before an additional taper. This was instructed by my doctor. I know that it seems slow, but, you shouldn't feel withdrawals doing it this way, ad also you need to be able to sleep.
    Good luck
  3. gmom605

    gmom605 New Member

    hello,Tania,,i just began to take it myself how did you do with it dr. started me with 300mg 2 tice a day now it`s 600mg 2 aday now you got me thinking ? ,,,please reply thanks,,gmom
  4. taniar

    taniar New Member

    gmom,

    I'm actually down to 600 mgs before bed.

    I may be feeling cumulative sideeffects for taking it so long.

    For me, I am more fatigued that ever before, weight gain
    about 25 lbs, have other odd side effects like skin ulcers.

    BUT, it has helped me with sleep. How much it has helped with me with pain, I can't tell. I did tolerate it well at bedtime only. Otherwise, I'd fall on my face taking it during the day.

    Hope this helps

    Tania
  5. Roseecoop

    Roseecoop New Member

    I was on Neurontin for 3 years. I was at one point up to 3200 mgs a day. That was 4 800 mg pills daily. When the doctor put me on Oxycontin I really felt like I no longer needed the Neurontin since the Ocycontin was helping with the pain so much and my sleep also.

    So he started tapering me off each month I went. I went from 800 mgs. to 600 ,mgs and then down to 300 and from there the 300 was slowly reduced to 4 a day then 3 a day etc.... No withdrawl whatsoever. NOTHING I was taken off it slowly and believe me I felt not one side effect from being taken off.